Chapter 32. Status Epilepticus
A 46-year-old man is brought into the emergency department after having convulsions for approximately 10 minutes. What is the best choice for an initial medication for this patient?
A patient is admitted to the emergency department and diagnosed with status epilepticus. He has a blood pressure of 90/65 and a heart rate of 120 beats/min. Which of the following combinations of agents will have the least effects on this patient’s cardiorespiratory system?
A. lorazepam and phenytoin
B. midazolam and valproate sodium
C. diazepam and fosphenytoin
D. midazolam and phenobarbital
E. lorazepam and propofol
Which of the following is a sign of prolonged generalized convulsive status epilepticus?
Which of the following receptor activity changes may occur during status epilepticus?
A. A decrease in GABA receptor activity and an increase in NMDA receptor activity
B. An increase GABA receptor activity and an increase in NMDA receptor activity
C. A decrease in GABA receptor activity and a decrease in NMDA receptor activity
D. An increase in GABA receptor activity and a decrease in NMDA receptor activity
All of the following drugs used in the treatment of status epilepticus contain considerable amounts of propylene glycol except?
A patient is receiving an intravenous loading dose of phenytoin 1000 mg as therapy for status epilepticus. Over what minimal time period should this dose be infused?